You may be asked to reset your password when you try to login. This is part of a system update and is genuine, so it's safe to go ahead and do that. If you no longer have access to the email address you used to register, please email us at [email protected] rather than creating a new account. Apologies for the inconvenience.

Constant hunger, medication weight gain

Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
Urgh.

In October, I was finally given something for my head that wasn't paracetamol and something. This GP appeared to take me more seriously over the issues I was having.

She put me on 10mg of Amtriptplyne and said to increase it to 20mg if I need to.

The first noticeable side effect was the constant tiredness. This has become slightly better. But it did mean I was actually sleeping.

Over the last month or so, I've been constantly hungry and have had put a lot of weight on that I just can't shift, no matter how much running and swimming I do.

What do people do regarding constant hunger please? I know that drinking water helps and I do usually drink around 3 liters a day. (I run; so I need more water than most people)

Comments

  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    Hey Melian,

    I'm don't have much advice to give you as it sounds like all of the obvious things you've tried don't work, but do you think like a proper weight watchers diet or one similar to that could help? So you can eat anything you want, but use points? I know that doesn't really stop the hunger though.

    Could you talk to your gp about this and see if there are any other similar meds you could try?

    *hug*
  • *Holly**Holly* Posts: 140 Two little ducks
    Hi Melian

    Argh - that must be so frustrating - when you're given medication to mend one thing, but then its side effects give you another thing to have to deal with!

    There's this article here about the side-effects of your medication, and 'increased appetite and weight gain' is listed, as well as drowsiness. I would echo what Butterfly says and maybe talk to your GP about it, especially as it's likely to be the meds that are making you so hungry - rather than unhelpful eating habits, or a liking for too many brownies :) They may be able to swap you to something different that makes you less hungry. It's important you keep taking the medicine in the meantime though, as you should try not to come off stuff like this suddenly.

    Side-effects are a really annoying 'side-effect' of getting better - and sometimes, unfortunately, it's about weighing them up against how much better the meds make you feel. Would you say the benefits of these are outweighing the upset about the constant hunger?

    As for giving tips on how to combat constant hunger... it does sound like you're doing everything right, which must be even more frustrating! That said, it maybe worth buying some grazing food while you wait to see your GP that you can chow down loads of without giving you loads of calories. I remember reading somewhere that Halle Berry makes her own popcorn - on a stove, using olive oil and the actual popping kernels - and then sprinkles it with cinnamon. A big bowlful of that may keep your mouth and tummy busy - when actually you're just eating a lot of corn!

    I hope that helps. Do let us know how you're getting on.

    Holly
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    Thank you ladies. :)

    Admittedly, the hunger is better than the constant pain.
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru
    Melian wrote: »
    Admittedly, the hunger is better than the constant pain.

    That's great then! Try to remember there are ways around this, and we will continue to try and help you find these until something works for you *hug*
  • Former MemberFormer Member Posts: 1,876,328 The Mix Honorary Guru

    Could you talk to your gp about this and see if there are any other similar meds you could try?

    *hug*

    I have a friend who works in mental health and I mentioned something about the tiredness (it's really embrassing talking to someone and trying not to fall asleep in front of them...) and he did suggest something else. Will bring that up with my GP and see what they say.
Sign In or Register to comment.